Probabilistic well-posedness for the cubic wave equation

  • Nicolas Burq

    Université Paris-Sud, Orsay, France
  • Nikolay Tzvetkov

    Université de Cergy-Pontoise, France


The purpose of this article is to introduce for dispersive partial differential equations with random initial data, the notion of well-posedness (in the Hadamard-probabilistic sense). We restrict the study to one of the simplest examples of such equations: the periodic cubic semi-linear wave equation. Our contributions in this work are twofold: first we break the algebraic rigidity involved in our previous works and allow much more general randomizations (general infinite product measures v.s. Gibbs measures), and second, we show that the flow that we are able to construct enjoys very nice dynamical properties, including a new notion of probabilistic continuity.

Cite this article

Nicolas Burq, Nikolay Tzvetkov, Probabilistic well-posedness for the cubic wave equation. J. Eur. Math. Soc. 16 (2014), no. 1, pp. 1–30

DOI 10.4171/JEMS/426